Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
34 Posts
Discussion Starter · #1 ·
I need any help I can get even if it is just encouragement to get through this!The middle of April my doctor started my on Serzone 50mg a day increasing it every 6th day. At the end of the month I had increased to the 300 mg level. I was very tired and the IBS-D was no better (worse) but he encouraged me to continue for another 3 weeks and gave me a new prescription as the first was for a month supply. I had the prescriptiion filled and took the 300mg that night. I got deathly ill. The pharmacist gave me the wrong medication (Seraqual) the first month so when I took the 300mg of Serzone that I had never taken before I was awake for a day and a half, naseous, hot flashes, cold chills etc. At first they thought I needed to wean off the Serqual, but later decided it was depleting my seratonin levels. I started on 50mg of Serzone and was just miserable with being naseous,anxiety, headache etc. Finally after another week my doctor took me off everything to give my body a chance to go back to normal. I am now withdrawing and miserable. The seratonin levels are low so I am anxious, having anxiety attacks, repulsed to food(that could be a good thing), naseous and beside myself. The doctor said after a week I would try Serzone again, but may never be able to take it. I'm a mess and feeling good looks like a long way off. Any suggestions? Thanks, Vgb
 

·
Registered
Joined
·
650 Posts
i've been taking Serzone for years and take 100mgs twice a day . If I increase the dosage which I've tried a couple of times I get buzzing in my ears, weird taste and bad dreams, besides feeling out of it. Maybe try a smaller dose? I hope you doc is helping you I know how terrifying anxiety is.
 

·
Registered
Joined
·
87 Posts
I took Serzone years ago, and it didn't work too well for me. Have been on so many meds, I forget when I took what. My latest one is Luvox, which is supposed to be for my anxiety and compulsivness but I don't think its doing the job any longer. Perhaps you (and me too) need to have our doctors adjust the levels. There are so many meds out there, that you just need to find the one that works for you. But I can't believe what an awful time you have to go thru due to a pharmacist's error.
I am so sorry for you! Please keep us posted...Debra
 
G

·
I too know how aweful anxiety and depression can be...I can't imagine how a pharmacist could have screwed up your Rx like that...that is unforgiveable if not actionable. I take Buspar and nothing more...sometimes its just not enough to handle the anxiety...but most of the time is works fine. Just after my surgery and up to anout five days ago, I was really in trouble...I was bouncing all over the place..my anxiety level was thru the roof!! I spent two days trying to find a decent psychologist (though I really dont like psychopharmacological intervention)...funny thing happened...we couldnt find one...not a one that accepted my insurance, was decent, and could see me in the next two months or so....so I took it as a sign from God....I have been better ever since...and have taken control of my own care again. I might try some Sam-e though I am a little leary of the nausea problem that plagues some people...beyond that, the Buspar will have to handle it...that and some attitude adjustment on my own part....stop negative thinking in its tracks...stay cool and work through things..take action or dismiss the thoughts.....I sure hope you get things under control soon, that sounds aweful...
 

·
Registered
Joined
·
17 Posts
I've been taking Zoloft for 3 1/2 years to help control my anxiety and depression. When I first started taking it, I remember being nauseated in the morning, but I'd feel better later in the day. After about 2 or 3 weeks that morning nausea went away and I haven't looked back! I worked with a psychiatrist who started me at 50mg, went to 75mg then to 100mg...which I've taken ever since.Just recently, though, with a MAJOR life change (graduating from college), my GP bumped the dosage up to 150mg (which is still well within the normal range).I also have an uncle who suffered from severe anxiety and panic. He tried Paxil for a little while, but it made him not himself. I recommended Zoloft - and it did the trick! He finds it to be very helpful.Hope that helps.~Amber
 

·
Registered
Joined
·
34 Posts
Discussion Starter · #6 ·
Thanks everyone for taking the time to help me! I do really appreciate it. I have been feeling better the last couple of days and spoke with the doctor today. He says it is too early to try to start back on the serzone as my system was so goofed up. I am somewhat anxious and my irritable bowel is pretty bad. I thought the Serzone was suppose to help, but he says not much. I was disappointed, although I think an anti-depressant for me does help with the IBS a lot more than nothing at all. Will keep you posted. And again thanks! ~Valerie
 

·
Registered
Joined
·
329 Posts
gailm, Sorry they messed you up so bad! You should get some sort of compensation for that screw-up. Anti-psychotics aren't much help for IBS, are they
. My idiot GP decided I was schizophrenic, after the colonoscopy and endoscopy showed only GERD, which the Protonix he had me on wasn't effective. Oh, I must be schizophrenic! Long story short, I ended up on Zyprexa and then Seroquel for awhile. Surprise Surprise, they didn't help my pain and chronic nausea at all. Anti-psychotic meds in a non-psychotic person yield only annoying side effects..They made me very drowsy, stupid, and impotent.They block dopamine..I need dopamine. =(Luckily its nothing too serious.. unlike 300mg Serzone when you've never taken it, thats gotta suck =(. It seems that "professional" neglect, apathy, and malpractice are becoming more and more widespread..Slacker
 
1 - 7 of 7 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top